MAUDE Adverse Event Report: INTEGRA NEUROSCICENCS IMPLANTS SA LUMBAR CATH. ACCESS. KIT (LCAK); EXTERNAL DRAINAGE ACCESSORIES

INTEGRA NEUROSCICENCS IMPLANTS SA LUMBAR CATH. ACCESS. KIT (LCAK); EXTERNAL DRAINAGE ACCESSORIES
Model Number 910121
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the lumbar catheter (910121) was leaking from the middle of the catheter.The surgeon used another lot of the same item code: 910121 to complete the procedure.The event did not lead to increased surgery time or patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.Lumbar catheter (910121) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history records (dhr) was reviewed and no anomalies were found.A video was provided showing leakage at the middle of the catheter but it was unclear whether the guidewire was still in the catheter or not.Questions were raised, but no additional information could be obtained.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Failure analysis - the customer returned 4 packages; 3 sealed lumbar catheter (910121) kits which were never opened, and 1 box containing a guidewire only.The returned products were decontaminated and investigated.Visual, dimensional, and functional investigation were done.The 3 lumbar catheters from the sealed packages were investigated, and all tests were in specifications and a leakage test was done and no leak was observed.Unfortunately, the 4th lumbar catheter was not returned, but its guidewire was.For this reason, this lumbar catheter could not be investigated.However, it was observed that the returned guidewire was in bad shape as it was broken and loosened.Root cause - the root cause of the leakage reported by the customer could not be determined as the lumbar catheter shown in the video was not returned.However, a possible root cause of the leakage could be due to misuse during the catheter implantation.Moreover, the probable root cause of the damage caused on the guidewire is due to an atypical force when it was used.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
LUMBAR CATH. ACCESS. KIT (LCAK)
Common Device Name
EXTERNAL DRAINAGE ACCESSORIES
Manufacturer (Section D)
INTEGRA NEUROSCICENCS IMPLANTS SA
2905 route des dolines
2905 route des dolines
sophia antipolis F-069 21
FR  F-06921
Manufacturer (Section G)
INTEGRA NEUROSCICENCS IMPLANTS SA
2905 route des dolines
sophia antipolis F-069 21
FR   F-06921
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14167610
Report Number9612007-2022-00009
Device Sequence Number5025067
Product Code JXG
UDI-Device Identifier10381780034124
UDI-Public(01)10381780034124
Combination Product (Y/N)N
PMA/510(K) Number
K862513
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model Number910121
Device Catalogue Number910121
Device Lot Number0223805
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer05/10/2022
09/30/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date05/18/2022
10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown